Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 195, NWS Fort Worth, TX

June 13, 2012Dallas County, Tarrant County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 13, 2012, 6:23 PM CDT for Dallas County, Tarrant County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 13, 2012, 6:23 PM CDT (23:23 UTC)
Expired
Jun 13, 2012, 7:15 PM CDT
In force
52 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

Counties Dallas County, TX, Tarrant County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 33 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.4 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2012-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 539 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2012-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
539 J/kg
Mixed-layer CIN
-140 J/kg
Mixed-layer LCL
888 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 5:15 PM CDT, 1 hour 8 minutes earlier.

Area forecast discussion, Jun 13, 5:15 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
515 PM CDT WED JUN 13 2012

.UPDATE...
CONVECTIVE OUTFLOW BOUNDARY RESIDES ACROSS THE NORTHERN PORTION OF
THE METROPLEX THIS EVENING BEHIND COMPLEX OF RAIN/STORMS THAT HAS
MOVED INTO THE ARKLATEX. CONVERGENCE ALONG THIS BOUNDARY HAS
INTENSIFIED OVER THE LAST HOUR AND ONE THUNDERSTORM HAS DEVELOPED
JUST WEST OF PLANO. LOCALLY RUN CONVECTIVE PARAMETERS INDICATES AN
AXIS OF MODERATE INSTABILITY RIGHT UP INTO THE METROPLEX WITH
LITTLE INHIBITION. THERE APPEARS TO BE LITTLE LARGE SCALE
SUBSIDENCE IN THE WAKE OF THE EARLIER COMPLEX OF RAIN/STORMS BASED
ON THE CU FIELD EXTENDING WELL BACK INTO NORTHWEST TEXAS. HIGH
RESOLUTION GUIDANCE CONTINUES TO SUGGEST SOME DEVELOPMENT THROUGH
LATE EVENING ACROSS THIS PART OF NORTH TEXAS SO WILL UP POPS A BIT
THROUGH THE LATE EVENING HOURS. WILL ALSO HAVE TO WATCH THE
CONVECTION ACROSS WEST TEXAS AS THIS SAME GUIDANCE INDICATES THE
POTENTIAL FOR IT TO MOVE INTO THE WESTERN COUNTIES. WILL WATCH
THIS OVER THE NEXT FEW HOURS AND ADJUST POPS OUT WEST IF IT
APPEARS THAT IT WILL MAKE IT IN.

DUNN

&&

.PREV DISCUSSION... /ISSUED 325 PM CDT WED JUN 13 2012/
MCV CONTINUES TO MOVE EAST ALONG THE RED RIVER VALLEY THIS
AFTERNOON. EXPECT THE REMAINING SHOWER ACTIVITY OVER THE NORTHEAST
CWA TO CONTINUE UNTIL ABOUT 6 PM...THEN IT SHOULD MOVE EAST OF
THE CWA.

WE FEEL THE GFS PRECIPITATION OUTPUT WAS OVERDONE FOR TONIGHT AND
THURSDAY WHEN COMPARED TO THE WRF...NAM...EC AND CANADIAN....THUS WE
RELIED ON THE THESE MODEL SOLUTIONS AND OTHER HIGH RESOLUTION WRF
REFLECTIVITY OUTPUT. SO WE WILL MAINTAIN ISOLATED CHANCES OVER THE
NORTHEAST CWA THIS EVENING...THEN A SLIGHT CHANCE OVER THE
NORTHEAST AND FAR EAST- CENTRAL COUNTIES LATE TONIGHT WHERE
NOCTURNAL DEVELOPMENT IS POSSIBLE IF THE MCV TURNS MORE SOUTHEAST
INTO EAST TEXAS PER SEVERAL MODEL SOLUTIONS. ALSO LATE
TONIGHT...THERE IS A SLIGHT CHANCE THAT ANOTHER DYING MCS OVER
WEST OKLAHOMA COULD PUSH SOME CONVECTION DOWN INTO THE WESTERN RED
RIVER VALLEY. WILL MAINTAIN SOME LOW CHANCE POPS ALONG THE RED
RIVER VALLEY COUNTIES AND NORTHEAST COUNTIES ON THURSDAY DUE TO
THE POTENTIAL FOR AN OUTFLOW BOUNDARY NEAR THE RED RIVER AND
LINGERING VORTICITY OVER EAST TEXAS.

FOR THE REST OF THE FORECAST PERIOD...THURSDAY NIGHT THROUGH NEXT
WEDNESDAY...A LATE SEASON CUT OFF UPPER LOW DEVELOPS OVER
SOUTHERN CALIFORNIA AND THEN RETROGRADES WESTWARD WHILE UPPER
RIDGING BUILDS OVER THE SOUTHERN PLAINS AND MERGES WITH A PACIFIC
RIDGE REPLACES THE RETROGRADING UPPER LOW. BY EARLY NEXT
WEEK...THE UPPER HIGH WILL SLIDE WESTWARD AND LEAVE NORTH TEXAS
UNDER WEAK LOW PRESSURE ALOFT THE REST OF NEXT WEEK. LONG RANGE
MODELS OF THE PAST SEVERAL RUNS ARE INDICATING A TROPICAL SYSTEM
DEVELOPING NEAR YUCATAN ON WEDNESDAY THAT MOVES NORTHWARD TOWARD
THE TEXAS OR LOUISIANA COAST BY NEXT WEEKEND.

TEMPERATURES WILL BE NEAR NORMAL THE NEXT FEW DAYS...THEN SLIGHTLY
WARMER NEXT WEEK.   75

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  73  92  74  92  73 /  20   5   5   5   5
WACO, TX              73  93  73  93  72 /  10   5   5   5   5
PARIS, TX             69  90  70  90  69 /  30  20   5   5   5
DENTON, TX            72  91  73  91  72 /  20   5   5   5   5
MCKINNEY, TX          71  91  72  91  71 /  30   5   5   5   5
DALLAS, TX            74  92  74  92  73 /  20   5   5   5   5
TERRELL, TX           71  91  73  92  71 /  20   5   5   5   5
CORSICANA, TX         72  92  73  92  72 /  10   5   5   5   5
TEMPLE, TX            74  93  73  93  71 /  10   5   5   5   5
MINERAL WELLS, TX     73  92  71  92  70 /  10   5   5   5   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Jun 13, 6:02 PM CDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
602 PM CDT WED JUN 13 2012

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-141200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
602 PM CDT WED JUN 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS ALONG AND NORTH OF A LINE FROM
BOWIE TO FORT WORTH TO CANTON THROUGH LATE THIS EVENING. SOME OF
THESE STORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS
BEING THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE THURSDAY ALONG THE
IMMEDIATE RED RIVER VALLEY INTO FAR EASTERN NORTH TEXAS. NO SEVERE
WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THROUGH LATE EVENING ACROSS
THE NORTHERN HALF OF NORTH TEXAS.

DUNN

In the hours before

Special weather statement, Jun 13, 5:28 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
528 PM CDT WED JUN 13 2012

TXZ103-104-119-132300-
DALLAS TX-DENTON TX-COLLIN TX-
528 PM CDT WED JUN 13 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN COLLIN COUNTY
  NORTHERN DALLAS COUNTY
  SOUTHEASTERN DENTON COUNTY

AT 528 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES NORTHEAST OF CARROLLTON...MOVING EAST AT
15 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ADDISON...ALLEN...
CARROLLTON...COPPELL...FAIRVIEW...FARMERS BRANCH...FRISCO...
GARLAND...HEBRON...HICKORY CREEK...LAKE DALLAS...LEWISVILLE...
LUCAS...MURPHY...PARKER...PLANO...RICHARDSON...ROWLETT...SACHSE...THE
COLONY AND LAKE LEWISVILLE.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

LAT...LON 3296 9652 3288 9652 3293 9703 3299 9704
      3314 9703 3316 9657
TIME...MOT...LOC 2228Z 273DEG 8KT 3302 9687
Local storm report, Jun 13, 5:52 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
552 PM CDT WED JUN 13 2012

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             1 SW PLANO              33.01N  96.73W
06/13/2012  E1.75 INCH       COLLIN             TX   AMATEUR RADIO

            1MI SW OF PLANO
Local storm report, Jun 13, 5:58 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
558 PM CDT WED JUN 13 2012

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     HAIL             PLANO                   33.02N  96.72W
06/13/2012  M2.00 INCH       COLLIN             TX   PUBLIC

            PRESTON RD NEAR COLLIN/DALLAS LINE
Local storm report, Jun 13, 6:04 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
604 PM CDT WED JUN 13 2012

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     HAIL             PLANO                   33.02N  96.72W
06/13/2012  M1.75 INCH       COLLIN             TX   EMERGENCY MNGR

            GOLFBALL HAIL AT TRINITY MILLS/DALLAS NORTH TOLLWAY
Local storm report, Jun 13, 6:10 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
610 PM CDT WED JUN 13 2012

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     HAIL             5 N DALLAS              32.84N  96.78W
06/13/2012  E1.00 INCH       DALLAS             TX   AMATEUR RADIO

            HWY 75 @ FOREST
Local storm report, Jun 13, 6:18 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
618 PM CDT WED JUN 13 2012

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0617 PM     HAIL             5 N DALLAS              32.84N  96.78W
06/13/2012  E1.50 INCH       DALLAS             TX   AMATEUR RADIO

            HWY 75 @ FOREST

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 4:08 AM CDTSpecial Weather StatementFWDYoung37 min
Jun 13, 4:20 AM CDTSpecial Weather StatementFWDStephens25 min
Jun 13, 5:28 PM CDTSpecial Weather StatementFWDCollin32 min
Jun 13, 5:40 PM CDTSevere Thunderstorm WarningFWDCollin, Dallas65 min
Jun 13, 6:22 PM CDTSevere Thunderstorm WarningFWDDallas, Kaufman53 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.